Alert archive / Virginia / Tornado Warnings in 2008

Tornado Warning 30, NWS Wakefield, VA

May 8, 2008Fluvanna County, Louisa County, Virginia

NWS Wakefield, VA issued this tornado warning at May 8, 2008, 8:20 PM EDT for Fluvanna County, Louisa County, Virginia. It was in force for 55 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 8, 2008, 8:20 PM EDT (00:20 UTC)
Expired
May 8, 2008, 9:15 PM EDT
In force
55 min
Issued by
NWS Wakefield, VA
Area
Storm-based polygon

Counties Fluvanna County, VA, Louisa County, VA

The radar

The Sterling radar (KLWX), 131 km from the middle of the area, began a volume at 00:22 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 8, 8:25 PM EDTHAIL 1Palmyra, VANICKEL TO QUARTER HAIL REPORTED AT FLUVANNA SHERIFFS OFFICE.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 00:00Z, 0.3 hours before the alert went out and 132 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 00:00Z on 2008-05-09Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 77 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 00:00Z on 2008-05-09The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 11 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
77 J/kg
Mixed-layer CIN
-88 J/kg
Mixed-layer LCL
1261 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
11 m²/s²
0-3 km storm-relative helicity
120 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WFUS51 KAKQ 090020
TORAKQ
VAC065-109-090115-
/O.NEW.KAKQ.TO.W.0030.080509T0020Z-080509T0115Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE WAKEFIELD VA
820 PM EDT THU MAY 8 2008

THE NATIONAL WEATHER SERVICE IN WAKEFIELD HAS ISSUED A

* TORNADO WARNING FOR...
  FLUVANNA COUNTY IN CENTRAL VIRGINIA...
  CENTRAL LOUISA COUNTY IN CENTRAL VIRGINIA...

* UNTIL 915 PM EDT

* AT 815 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 7 MILES
  SOUTHWEST OF PALMYRA...OR 7 MILES NORTHWEST OF FORK UNION...MOVING
  NORTHEAST AT 22 MPH.

* THE TORNADO WILL BE NEAR...
  LAKE MONTICELLO BY 830 PM EDT...
  PALMYRA BY 835 PM EDT...
  TROY BY 845 PM EDT...
  KENTS STORE BY 850 PM EDT...
  FERNCLIFF BY 900 PM EDT...
  LOUISA BY 915 PM EDT...

IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER IN A NEARBY REINFORCED
BUILDING. AS A LAST RESORT...SEEK SHELTER IN A CULVERT...DITCH OR LOW
SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

HEAVY RAINFALL MAY OBSCURE THIS TORNADO. TAKE COVER NOW IF YOU WAIT
TO SEE OR HEAR IT COMING...IT MAY BE TOO LATE TO GET TO A SAFE PLACE.

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

LAT...LON 3799 7786 3789 7803 3791 7806 3786 7810
      3774 7831 3780 7850 3808 7823
TIME...MOT...LOC 0020Z 236DEG 19KT 3782 7834

$$

BROWN
1 follow-up statement
000 
WWUS51 KAKQ 090042
SVSAKQ

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
840 PM EDT THU MAY 8 2008

VAC065-109-090115-
/O.CON.KAKQ.TO.W.0030.000000T0000Z-080509T0115Z/
FLUVANNA VA-LOUISA VA-
840 PM EDT THU MAY 8 2008

...A TORNADO WARNING REMAINS IN EFFECT UNTIL 915 PM EDT FOR CENTRAL
LOUISA AND NORTHERN FLUVANNA COUNTIES...

AT 835 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A TORNADO.  THIS TORNADO WAS LOCATED NEAR PALMYRA...MOVING
NORTHEAST AT 18 MPH.

THE TORNADO WILL BE NEAR...
  WILDWOOD BY 845 PM EDT...
  WILMINGTON AND TROY BY 850 PM EDT...
  BYBEE BY 855 PM EDT...
  KENTS STORE AND 6 MILES SOUTHEAST OF ZION CROSSROADS BY 900 PM
  EDT...
  FERNCLIFF BY 910 PM EDT...
  BYRD MILL AND 6 MILES WEST OF YANCEYVILLE BY 915 PM EDT...

THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.

IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
SUBSTANTIAL SHELTER. IF NO SHELTER IS AVAILABLE...LIE FLAT IN THE
NEAREST DITCH OR OTHER LOW SPOT AND COVER YOUR HEAD WITH YOUR HANDS.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 300 AM EDT FRIDAY MORNING FOR
EASTERN VIRGINIA.

LAT...LON 3799 7786 3789 7802 3791 7806 3784 7812
      3779 7823 3786 7837 3805 7812
TIME...MOT...LOC 0040Z 239DEG 16KT 3785 7826

$$

BROWN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wakefield, VA wrote its last area forecast discussion before this tornado warning went out at May 8, 7:12 PM EDT, 1 hour 8 minutes earlier.

Area forecast discussion, May 8, 7:12 PM EDT, 1 hour 8 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WAKEFIELD VA
712 PM EDT THU MAY 8 2008

.SYNOPSIS...
LOW PRESSURE AND AN ASSOCIATED COLD FRONT WILL APPROACH FROM THE
WEST TONIGHT...THEN CROSS THE AREA ON FRIDAY. HIGH PRESSURE WILL
BRIEFLY BUILD IN FOR SATURDAY...THEN ANOTHER LOW PRESSURE SYSTEM
WILL AFFECT THE REGION SUNDAY INTO MONDAY.

&&

.NEAR TERM /UNTIL 6 AM FRIDAY MORNING/...
HV UPDATED GRIDS/DIGITAL DB AS PER LATEST SAT/RADAR TRENDS. SLOWED
INCREASE IN POPS UNTIL AFTER 02Z IN THE NW CWA...CLOSER TO
MIDNIGHT INTO SE VA. COULD HAVE SOME ISO DISCRETE CELLS POPPING
UP BETWEEN NOW AND 02Z...BUT THEYLL BE BETTER HANDLED BY
NOWCASTS/SPS ANYHOW. MUCH OF THE CWA SHUD STAY PCPN FREE THRU MID-
EVENING.

LINE OF CONVECTION BEGINNING TO BECOME A BIT MORE ORGANIZED OVER
FAR WESTERN VA/EASTERN WV...AHEAD OF MIDLVL LOW. LAPS DERIVED
SBCAPE VALUES RUNNING IN THE 12-15K RANGE WEST OF I-95...WHERE
SOME LATE AFTERNOON CLEARING HAS SERVED TO DESTABILIZE THINGS A
BIT. AS NOTED BY SPC THIS EVENING...VAD WIND PROFILES ACROSS THE
REGION SHOWING GOOD AMOUNT OF VEERING WITH HGT...WHICH WOULD
PORTEND TO A FEW DAMAGING WIND GUSTS BY LATER THIS EVENING AS SFC
LOW APPROACHES. ISSUE NEW HWOAKQ EARLIER...AND DID NOTE WIND/HAIL
THREAT...AS WELL AS THE CHC FOR AN ISOLATED TORNADO...GIVEN
SREF/RUC PROG OF LLVL SHEAR/HELICITY VALUES...SPECIFICALLY WITH S TO
SE FLOW AHEAD OF FRONT.

MAIN ACTION ARRIVES OVRNGT...AS LO PRES FM WRN TN ENTERS/CRSS THE
MTNS. LEADING EDGE OF CNVTN FM THAT SYS MVG THROUGH CNTRL TN/NRN
AL...AND TMG IS ABT 8-10 HRS FM ARRIVING ACRS WRN SXNS OF FA. AXIS
OF HIER INSTABILITY TO ENTER/CRS THE RGN AFT 02-04Z THROUGH THE
REST OF THE NGT...JUST A QUESTION ON HOW STRNG CNVTN WOULD BE.
DESPITE NGTTM HRS...DYNAMIC FORCING DECENT...SO CANNOT RULE
STRNG/SVR CNVTN (GSTY WNDS). LO LCLS/ENHANCED BLYR HELICITY SUGG
PTNTL FOR SPINUPS AS WELL. SATURATED SNDGS...AND AXIS OF PWS
1.5-1.75 MVG ACRS FA...SO WL INCLD LCLLY HVY RA. LO TEMPS IN THE
60S.

&&

.SHORT TERM /6 AM FRIDAY MORNING THROUGH SATURDAY NIGHT/...
SFC LO PRES PASSES ACRS FAR NRN AREAS OF FA FRI MRNG...THEN OFF
SRN NJ CST IN THE AFTN. TRAILING CDFNT TO REACH SE VA/NE NC
ERY/MID AFTN HRS. WL HV LIKELY OR BETTER POPS FOR THE MRNG HRS
MOST PLCS...CONTG MENTION OF LCLLY HVY RA (QPF 1-3 IN...ESP VA/MD
CTYS IN FA). LINGERING/SCTD CNVTN PSBL W/ CDFNTL PASSAGE SE VA/NE NC
DURG THE AFTN (PTNTLLY STRNG/SVR?). TOUGH CALL ON DRYING/CLRG FRI
NGT...AS A 2ND/WKR SYS DIVES THROUGH RGN FM THE NW. HV KEPT
P/MCLDY INTO SAT MRNG W/ AT LEAST SLGT CHC POPS (THOUGH MOD/HVY RA
THREAT WL BE OVR BY THAT TM). BY THAT 2ND SYS SAT AFTN/NGT...MR
DEFINITIVE PD OF DRYING XPCTD.

HI TEMPS FRI FM THE UPR 60S (LWR MD ERN SHR) TO MID/UPR 70S (SRN
VA/NE NC)...LOWS FRI NGT IN THE 40S TO MID 50S...THEN 60S TO LWR 70S
XPCTD SAT.

&&

.LONG TERM /SUNDAY THROUGH THURSDAY/...
ANOTHER LOW PRES SYSTEM WILL AFFECT THE REGION ON SUNDAY WHICH WL
LIKELY TRIGGER SHOWERS/TSTMS. LINGERING WITH -RW INTO MONDAY. AMS
WILL BE RELATIVELY UNSTABLE THROUGHOUT THE PERIOD BUT DO NOT
EXPECT PROLOGED WIDESPREAD RAIN AFTER MONDAY BUT ENOUGH TO HAVE AT
LEAST SLIGHT CHCS INTO WEDNESDAY.

&&

.AVIATION /00Z FRIDAY THROUGH TUESDAY/...
FIRST BAND OF SHOWERS HAS MOVED THOUGH CENTRAL VA WITH VFR CONDS
AT RIC...CSTL PLAINS SITES WILL SEE TEMPO MVFR INTO EARLY EVE. THE
MAIN AREA OF SHWRS/TSRA WILL APPROACH BY LATE EVE WITH MVFR
CONDITIONS DECREASING TO IFR AS HEAVIER SHWRS MOVE OVER...MVR/IFR
WILL PERSIST INTO FRI.

DRYING/BREEZY AS WINDS TURN WNW BY MIDDAY FRI FROM W TO E (LWR
CIGS/VSBY LINGERING LONGEST AT THE COAST). MAINLY VFR CONDITIONS
AGAIN UNTIL NEXT SYSTEM SUNDAY/SUNDAY NIGHT.

&&

.MARINE...
IN ANTICIPATION OF THE STRONG COLD FRONT THAT WILL CROSS THE REGION
LATER THIS EVENING AND OVERNIGHT...HAVE DECIDED TO RAISE THE SCA
FLAGS FOR ALL OF OUR BAY AND COASTAL WATERS INTO FRI AFTN/EVE. OF
COURSE THIS MAY NEED TO BE MODIFIED PENDING HOW THINGS SHAPES UP. AT
ANY RATE...HAVE BUMPED UP THE WINDS A TAD WITH THIS PACKAGE. WINDS
WILL BECOME MORE BREEZY AS THE FRONT APPROACHES (SOUTHERLY) AND WITH
ITS PASSAGE (NORTHWESTERLY). SEAS WILL PRIMARILY BE IN THE 5 TO 6 FT
RANGE WHILE WAVES IN THE BAY PEAKING NEAR 3 FT..HIGHER IN THE SRN
BAY NR THE MOUTH.

&&

.AKQ WATCHES/WARNINGS/ADVISORIES...
MD...NONE.
NC...NONE.
VA...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 4 PM EDT FRIDAY FOR ANZ630>633.
     SMALL CRAFT ADVISORY UNTIL 2 AM EDT SATURDAY FOR ANZ650-652-
     654-656-658.

&&

SYNOPSIS...ALB/MAM
NEAR TERM...ALB/MAM
SHORT TERM...ALB
LONG TERM...KLL
AVIATION...CY
MARINE...KLL
Hazardous weather outlook, May 8, 5:12 PM EDT, 3 hours 8 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WAKEFIELD VA
512 PM EDT THU MAY 8 2008

ANZ650-652-654-656-658-091100-
COASTAL WATERS FROM FENWICK ISLAND DE TO CHINCOTEAGUE VA OUT 20 NM-
COASTAL WATERS FROM CHINCOTEAGUE TO PARRAMORE ISLAND VA OUT 20 NM-
COASTAL WATERS FROM PARRAMORE ISLAND TO CAPE CHARLES LIGHT VA OUT
20 NM-
COASTAL WATERS FROM CAPE CHARLES LIGHT VA TO NC VA BORDER OUT 20 NM-
COASTAL WATERS FROM NC VA BORDER TO CURRITUCK BEACH LIGHT NC OUT
20 NM-
512 PM EDT THU MAY 8 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 2 AM EDT SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MID ATLANTIC COASTAL
WATERS.

.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

A CHANCE OF THUNDERSTORMS WILL BE POSSIBLE BY LATE THIS EVENING
INTO EARLY FRIDAY MORNING. WHILE WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED...SOME STORMS MAY REACH CONTAIN DAMAGING WINDS IN
EXCESS OF 35 KNOTS AND SMALL HAIL.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MDZ021>025-VAZ099-100-091100-
DORCHESTER-WICOMICO-SOMERSET-INLAND WORCESTER-MARYLAND BEACHES-
ACCOMACK-NORTHAMPTON VA-
512 PM EDT THU MAY 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE LOWER EASTERN SHORE OF
MARYLAND AND THE EASTERN SHORE OF VIRGINIA.

.DAY ONE...TONIGHT...
THUNDERSTORMS WILL BE POSSIBLE AFTER MIDNIGHT TONIGHT. STORMS ARE
EXPECTED TO REMAIN BELOW SEVERE LIMITS.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...

THUNDERSTORMS WILL AGAIN BE POSSIBLE BY LATE IN THE WEEKEND IN
ASSOCIATION WITH A STRONG COLD PUSHING THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ630>633-091100-
CHESAPEAKE BAY FROM SMITH POINT TO WINDMILL POINT VA-
CHESAPEAKE BAY FROM WINDMILL POINT TO NEW POINT COMFORT VA-
CHESAPEAKE BAY FROM NEW POINT COMFORT TO CAPE HENRY VA-
CURRITUCK SOUND-
512 PM EDT THU MAY 8 2008

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 4 PM EDT FRIDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE CENTRAL CHESAPEAKE
BAY...THE SOUTHERN CHESAPEAKE BAY AND CURRITUCK SOUND.

.DAY ONE...TONIGHT...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

A CHANCE OF THUNDERSTORMS WILL BE POSSIBLE BY LATE THIS EVENING
INTO EARLY FRIDAY MORNING. WHILE WIDESPREAD SEVERE WEATHER IS NOT
ANTICIPATED AT THIS TIME...SOME STORMS MAY CONTAIN DAMAGING WINDS
IN EXCESS OF 35 KNOTS AND HAIL. AN ISOLATED WATERSPOUT WILL ALSO
BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   SMALL CRAFT ADVISORY

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

NCZ012>017-030>032-102-VAZ048-049-060>098-091100-
NORTHAMPTON NC-HERTFORD-GATES-PASQUOTANK-CAMDEN-INLAND CURRITUCK-
BERTIE-CHOWAN-PERQUIMANS-OUTER BANKS CURRITUCK-FLUVANNA-LOUISA-
PRINCE EDWARD-CUMBERLAND-GOOCHLAND-HANOVER-CAROLINE-MECKLENBURG-
LUNENBURG-NOTTOWAY-AMELIA-POWHATAN-CHESTERFIELD-HENRICO-KING WILLIAM-
KING AND QUEEN-ESSEX-WESTMORELAND-RICHMOND-NORTHUMBERLAND-LANCASTER-
BRUNSWICK-DINWIDDIE-PRINCE GEORGE-CHARLES CITY-NEW KENT-GLOUCESTER-
MIDDLESEX-MATHEWS-GREENSVILLE-SUSSEX-SURRY-JAMES CITY-YORK-
SOUTHAMPTON-ISLE OF WIGHT-NEWPORT NEWS/HAMPTON-NORFOLK/PORTSMOUTH-
SUFFOLK-CHESAPEAKE-VIRGINIA BEACH-
512 PM EDT THU MAY 8 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR COASTAL NORTHEAST NORTH
CAROLINA...INTERIOR NORTHEAST NORTH CAROLINA...THE NORTHERN OUTER
BANKS OF NORTH CAROLINA...CENTRAL VIRGINIA...EAST CENTRAL
VIRGINIA...INTERIOR SOUTHEAST VIRGINIA...SOUTH CENTRAL
VIRGINIA...SOUTH HAMPTON ROADS VIRGINIA...THE MIDDLE PENINSULA OF
VIRGINIA...THE NORTHERN NECK OF VIRGINIA...THE PENINSULA OF
SOUTHEAST VIRGINIA AND THE PIEDMONT OF CENTRAL VIRGINIA.

.DAY ONE...TONIGHT...
SHOWERS AND THUNDERSTORMS ARE EXPECTED TO REDEVELOP THIS
EVENING...PERSISTING INTO THE PREDAWN HOURS FRIDAY MORNING. WHILE
WIDESPREAD SEVERE WEATHER IS NOT ANTICIPATED AT THIS TIME...SOME
STORMS COULD REACH STRONG TO SEVERE LIMITS AFTER SUNSET
TONIGHT...AS THESE STORMS DEVELOP AND MOVE NORTHEAST INTO THE
REGION. LOCALLY HEAVY RAINFALL...DAMAGING WINDS AND LARGE HAIL
WILL BE THE PRIMARY HAZARD WITH ANY STORMS THAT DEVELOP THIS
EVENING. ADDITIONALLY...THERE WILL BE THE RISK FOR AN ISOLATED
TORNADO OR TWO...ESPECIALLY TO THE SOUTH OF METRO RICHMOND INTO
SOUTHSIDE VIRGINIA AND NORTHEASTERN NORTH CAROLINA.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY...
THUNDERSTORMS WILL AGAIN BE POSSIBLE BY LATE IN THE WEEKEND IN
ASSOCIATION WITH A STRONG COLD PUSHING THROUGH THE REGION.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TONIGHT.

05

In the hours before

Special weather statement, May 8, 7:19 PM EDT, 1 hour 1 minute before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE WAKEFIELD VA
719 PM EDT THU MAY 8 2008

VAZ048-049-090015-
FLUVANNA VA-LOUISA VA-
719 PM EDT THU MAY 8 2008

...STRONG THUNDERSTORM MOVING INTO EASTERN VIRGINIA PIEDMONT...

AT 719 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 16 MILES SOUTHWEST OF PALMYRA...OR ABOUT 14 MILES
WEST OF FORK UNION...MOVING NORTHEAST AT 25 MPH. THE STRONG
THUNDERSTORMS WILL BE NEAR ANTIOCH AT 730 PM EDT...CUNNINGHAM AT 740
PM EDT...WILDWOOD AT 745 PM EDT...TROY AT 750 PM EDT...ZION
CROSSROADS AT 755 PM EDT...FERNCLIFF AT 800 PM EDT.

WIND GUSTS TO 40 MPH ARE EXPECTED WITH THESE STORMS.

RAINFALL RATES OF ONE HALF TO THREE QUARTERS OF AN INCH PER HOUR
WILL CAUSE PONDING OF WATER ON ROADWAYS...AND POSSIBLE LOCALIZED
FLOODING IN LOW LYING AND FLOOD PRONE AREAS.

05
Local storm report, May 8, 8:20 PM EDT, 0 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WAKEFIELD VA
820 PM EDT THU MAY 08 2008

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0807 PM     HAIL             1 SE SCOTTSVILLE        37.79N 78.48W
05/08/2008  E1.00 INCH       FLUVANNA           VA   TRAINED SPOTTER

&&

MONTEFUSCO

The office that day

Everything else NWS Wakefield, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 8, 9:13 PM EDTTornado WarningAKQLouisa33 min
May 9, 12:50 AM EDTTornado WarningAKQLunenburg, Mecklenburg40 min
May 9, 1:35 AM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Lunenburg, Mecklenburg40 min
May 9, 2:15 AM EDTSevere Thunderstorm WarningAKQBrunswick, Dinwiddie, Greensville, Sussex, City of Emporia45 min
May 9, 2:29 AM EDTSevere Thunderstorm WarningAKQMecklenburg31 min
May 9, 3:11 AM EDTSevere Thunderstorm WarningAKQLunenburg, Mecklenburg34 min
May 9, 3:31 AM EDTTornado WarningAKQBrunswick, Lunenburg, Mecklenburg, Nottoway33 min
May 9, 4:49 AM EDTAreal Flood AdvisoryAKQCaroline, Charles City, Chesterfield, Essex, Gloucester, Goochland and 14 more3 hr
May 9, 5:11 AM EDTTornado WarningAKQGloucester, Lancaster, Middlesex34 min
May 9, 5:20 AM EDTSpecial Marine WarningAKQ55 min
May 9, 5:24 AM EDTTornado WarningAKQKing and Queen, King William, New Kent36 min
May 9, 5:36 AM EDTSevere Thunderstorm WarningAKQCharles City, Henrico, James City, King William, New Kent, Prince George24 min
May 9, 5:51 AM EDTAreal Flood AdvisoryAKQCharles City, Chesterfield, Dinwiddie, Prince George, City of Colonial Heights, City of Hopewell and 1 more3 hr
May 9, 6:01 AM EDTSevere Thunderstorm WarningAKQGloucester, James City, King and Queen, Lancaster, Mathews, Middlesex and 1 more29 min
May 9, 6:14 AM EDTSpecial Marine WarningAKQ61 min
May 9, 6:31 AM EDTSevere Thunderstorm WarningAKQLancaster, Mathews, Middlesex14 min
May 9, 7:32 AM EDTSpecial Marine WarningAKQ58 min
May 9, 7:33 AM EDTSpecial Marine WarningAKQ87 min
May 9, 7:37 AM EDTSevere Thunderstorm WarningAKQAccomack28 min
May 9, 7:49 AM EDTSpecial Marine WarningAKQ56 min
May 9, 8:47 AM EDTSpecial Marine WarningAKQ58 min
May 9, 9:12 AM EDTSpecial Marine WarningAKQ63 min
May 9, 9:41 AM EDTSpecial Marine WarningAKQ64 min

Nearby

Tornado Warnings in Virginia, 2008Every tornado warning in 2008Tornadoes in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.